Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 6, 2008, 5:31 PM EDT for 9 counties in Michigan. It was in force for 74 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 6, 2008, 6:45 PM EDT
- In force
- 74 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 81 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:50 PM EDT | TSTM WND DMG | 1 Ne Shaytown, MI | TWO FOOT DIAMETER TREE OVER 50 FEET TALL KNOCKED DOWN AND TOOK DOWN POWER LINES. |
| Jun 6, 5:50 PM EDT | HAIL 0.88 | 3 Se Battle Creek, MI | |
| Jun 6, 6:00 PM EDT | TSTM WND DMG | 4 Sse St. Johns, MI | UTILITY POLE... 10 INCH DIAMETER TREE AND 8 INCH DIAMETER BRANCHES KNOCKED DOWN. |
| Jun 6, 6:01 PM EDT | TSTM WND DMG | 5 Se St. Johns, MI | EIGHT INCH LIVE TREE KNOCKED DOWN. |
| Jun 6, 6:05 PM EDT | TSTM WND GST 55 | 4 N Potterville, MI | |
| Jun 6, 6:10 PM EDT | TSTM WND GST 40 | Delta Center, MI | WINDS ESTIMATED AT 40 TO 50 MPH. |
| Jun 6, 6:12 PM EDT | TSTM WND DMG | 5 Ssw St. Johns, MI | LIVE TREE LIMBS AS LARGE AS 18 INCH DIAMETER KNOCKED DOWN. |
| Jun 6, 6:15 PM EDT | TSTM WND DMG | 1 Se St. Johns, MI | ROOF BLOWN OFF BUILDING... LIVE 1 FOOT DIAMETER TREE UPROOTED AND LIVE 20 INCH DIAMETER TREE KNOCKED DOWN IN ROAD. |
| Jun 6, 6:22 PM EDT | TSTM WND DMG | 2 Se St. Johns, MI | MULTIPLE LARGE TREES OF UNKNOWN DIAMETER UPROOTED. |
| Jun 6, 6:23 PM EDT | TSTM WND DMG | 1 Nw Onondaga, MI | LIVE 1 FOOT DIAMETER TREE KNOCKED DOWN. CORRECTED TIME OF THE REPORT. |
| Jun 6, 6:23 PM EDT | TSTM WND DMG | 2 Nw Onondaga, MI | LIVE ONE FOOT DIAMETER TREE KNOCKED DOWN. CORRECTED TIME OF REPORT. |
| Jun 6, 6:25 PM EDT | TSTM WND DMG | Albion, MI | THREE BLOCK AREA OF WIND DAMAGE NEAR THE INTERSECTION OF ERIE AND HANNAH STREET. AN AMTRAK TRAIN WAS HIT BY A TREE CAUSING DAMAGE TO THE BRAKES. |
| Jun 6, 6:35 PM EDT | TSTM WND DMG | 2 Se St. Johns, MI | 10 INCH TREE KNOCKED DOWN ACROSS WILLIAMS ROAD. |
| Jun 6, 6:35 PM EDT | TSTM WND GST 40 | 2 Ene Dewitt, MI | |
| Jun 6, 6:36 PM EDT | TSTM WND DMG | 1 Se St. Johns, MI | MODULAR HOME DESTROYED. |
| Jun 6, 6:36 PM EDT | TSTM WND DMG | 2 Nw Leslie, MI | TWO LIVE 8 INCH DIAMETER TREES DOWN ON RIDLEY ROAD NORTH OF KINNEYVILLE ROAD. CORRECTED TIME OF THE REPORT. |
| Jun 6, 6:45 PM EDT | TSTM WND DMG | Spring Arbor, MI | A COUPLE OF TREES DOWN. SIZE OF TREES UNKNOWN. TIME OF EVENT IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:18 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 062131
SVRGRR
MIC015-025-037-045-057-065-067-075-077-062245-
/O.NEW.KGRR.SV.W.0039.080606T2131Z-080606T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRATIOT COUNTY IN CENTRAL MICHIGAN
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN
EATON COUNTY IN SOUTH CENTRAL MICHIGAN
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN
SOUTHEASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN
EASTERN BARRY COUNTY IN SOUTHWEST MICHIGAN
EXTREME EASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 645 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HASTINGS TO 6 MILES SOUTHWEST
OF BATTLE CREEK TO 16 MILES WEST OF ATHENS...AND MOVING NORTHEAST
AT 55 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
HASTINGS... BATTLE CREEK... NASHVILLE...
BELLEVUE... PORTLAND... CHARLOTTE...
GRAND LEDGE... MARSHALL... ALBION...
ST. JOHNS... DEWITT... LANSING...
JACKSON... EATON RAPIDS... BROOKLYN...
LESLIE... MASON...
THESE ARE DANGEROUS STORMS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4206 8532 4264 8532 4318 8437 4279 8436
4278 8414 4208 8412
TIME...MOT...LOC 2131Z 235DEG 48KT 4270 8518 4230 8524
4210 8550
$$
MJS3 follow-up statements
000
WWUS53 KGRR 062159
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
558 PM EDT FRI JUN 6 2008
MIC077-062208-
/O.CAN.KGRR.SV.W.0039.000000T0000Z-080606T2245Z/
KALAMAZOO MI-
558 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN KALAMAZOO
COUNTY HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4208 8530 4262 8525 4318 8437
4279 8436 4278 8414
TIME...MOT...LOC 2158Z 233DEG 55KT 4283 8480 4249 8512
4189 8525
$$
MIC015-025-037-045-057-065-067-075-062245-
/O.CON.KGRR.SV.W.0039.000000T0000Z-080606T2245Z/
GRATIOT MI-IONIA MI-CLINTON MI-INGHAM MI-EATON MI-BARRY MI-JACKSON
MI-
CALHOUN MI-
558 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CALHOUN...JACKSON...SOUTHEASTERN BARRY...EATON...INGHAM...
CLINTON...SOUTHEASTERN IONIA AND EXTREME SOUTHEASTERN GRATIOT
COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MULLIKEN TO LACEY TO 16
MILES SOUTH OF ATHENS...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
MULLIKEN... VERMONTVILLE... SUNFIELD...
BEDFORD... SPRINGFIELD... ATHENS...
BATTLE CREEK... MORGAN... ASSYRIA...
LACEY... DOWLING... NASHVILLE...
EAGLE... RILEY... KALAMO...
CERESCO... BELLEVUE... BURLINGTON...
THESE ARE DANGEROUS STORMS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4208 8530 4262 8525 4318 8437
4279 8436 4278 8414
TIME...MOT...LOC 2158Z 233DEG 48KT 4283 8480 4249 8512
4189 8525
$$
NJJ000
WWUS53 KGRR 062225
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 PM EDT FRI JUN 6 2008
MIC015-067-062240-
/O.CAN.KGRR.SV.W.0039.000000T0000Z-080606T2245Z/
IONIA MI-BARRY MI-
625 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY AND
SOUTHEASTERN IONIA COUNTIES HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4208 8498 4296 8467 4318 8437
4279 8436 4278 8414
TIME...MOT...LOC 2224Z 235DEG 52KT 4304 8454 4258 8471
4210 8487
$$
MIC025-037-045-057-065-075-062245-
/O.CON.KGRR.SV.W.0039.000000T0000Z-080606T2245Z/
GRATIOT MI-CLINTON MI-INGHAM MI-EATON MI-JACKSON MI-CALHOUN MI-
625 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN CALHOUN...JACKSON...EASTERN EATON...INGHAM...EASTERN
CLINTON AND EXTREME SOUTHEASTERN GRATIOT COUNTIES...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. JOHNS TO POTTERVILLE TO
8 MILES SOUTHWEST OF HOMER...AND MOVING NORTHEAST AT 60 MPH.
THE STRONGEST PORTION OF THIS LINE IS CURRENTLY AFFECTING CLINTON
COUNTY...ALONG A LINE FROM NEAR ST. JOHNS TO DEWITT.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
BROOKFIELD... POTTERVILLE... WACOUSTA...
ECKFORD... ST. JOHNS... WAVERLY...
BABCOCK... HOMER... DIMONDALE...
DEWITT... ALBION... EATON RAPIDS...
SPRINGPORT... BANNISTER... LANSING...
PULASKI... ELSIE... HOLT...
THESE ARE DANGEROUS STORMS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4208 8498 4296 8467 4318 8437
4279 8436 4278 8414
TIME...MOT...LOC 2224Z 235DEG 52KT 4304 8454 4258 8471
4210 8487
$$
NJJ000
WWUS53 KGRR 062239
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
639 PM EDT FRI JUN 6 2008
MIC025-045-057-062249-
/O.CAN.KGRR.SV.W.0039.000000T0000Z-080606T2245Z/
GRATIOT MI-EATON MI-CALHOUN MI-
639 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN...EASTERN
EATON AND EXTREME SOUTHEASTERN GRATIOT COUNTIES HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4208 8471 4242 8471 4242 8458
4277 8449 4279 8440 4279 8436 4278 8435
4278 8414
TIME...MOT...LOC 2239Z 221DEG 47KT 4320 8427 4274 8445
4227 8461
$$
MIC037-065-075-062245-
/O.CON.KGRR.SV.W.0039.000000T0000Z-080606T2245Z/
CLINTON MI-INGHAM MI-JACKSON MI-
639 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR JACKSON...INGHAM AND EXTREME SOUTHEASTERN CLINTON COUNTIES...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTH OF HASLETT TO
EAST LANSING TO CONCORD...AND MOVING NORTHEAST AT 54 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
HORTON... SPRING ARBOR... PULASKI...
HANOVER... SPRINGPORT... CONCORD...
HOLT... ONONDAGA... EAST LANSING...
AURELIUS... CLARK LAKE... PARMA...
OKEMOS... VANDERCOOK LAKE... SANDSTONE...
TOMPKINS... HASLETT... MICHIGAN CENTER...
THESE ARE DANGEROUS STORMS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4208 8471 4242 8471 4242 8458
4277 8449 4279 8440 4279 8436 4278 8435
4278 8414
TIME...MOT...LOC 2239Z 221DEG 47KT 4320 8427 4274 8445
4227 8461
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:16 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 1:16 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 116 PM EDT FRI JUN 6 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(441 AM EDT FRI JUN 6 2008) A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO THE WARM AND HUMID AIR MASS OVER THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT TONIGHT AS THE COLD FRONT EXITS THE REGION. WE WILL REMAIN UNDER A MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF INTERSTATE 96. && .SHORT TERM...(1100 AM EDT FRI JUN 6 2008) MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE. THEN THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES THROUGH THE WEEKEND. SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS AFTERNOON AND EVENING. WE ARE A BIT WORRIED ABOUT A REAL SOLID TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING. WE WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING. THE FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50 KTS. THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR BOWING CELLS PRODUCING WIND DAMAGING. AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN THE HIGH VALUES OF HELICITY. FREEZING LEVELS ARE PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT. THE MOST FAVORABLE WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE WESTERN CWA...AND EXITS THE SERN CWA BY 03Z. I/M NOT SURE HOW SOLID THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID TRIGGER. SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS. THIS SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z. WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER. TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES. SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON. WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID AFTERNOON. ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE SUNDAY. THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF INTERSTATE 96. && .LONG TERM...(1133 AM EDT FRI JUN 6 2008) (MONDAY THROUGH FRIDAY) SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY... SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE TRAINING OF CONVECTIVE SYSTEMS. MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY. SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG WITH THE CHANCE OF MORE SHOWERS AND STORMS. && .MARINE...(1100 AM EDT FRI JUN 6 2008) A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON AS SOUTH WINDS TO 30 KNOTS WILL STIR UP CHOPPY WAVES. I DID ADD THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. THE WINDS WILL DECREASE TONIGHT AS THE FRONT EXITS. WAVE ACTION WILL DIMINISH FROM SOUTH TO NORTH OVERNIGHT. IT WILL REMAIN BREEZY SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL PRODUCE A STABLE LAYER OVER THE LAKE. SO WAVES SHOULD RANGE 1 TO 3 FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE. && .AVIATION...(116 PM EDT FRI JUN 6 2008) MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME. STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS NEEDED IF THUNDER APPROACHES. ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z. && .HYDROLOGY...(441 AM EDT FRI JUN 6 2008) THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON AREA RIVERS. HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND 1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY. THIS COULD RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO HOLLAND. SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE TONIGHT. && SYNOPSIS: JK SHORT TERM: JK/MJS LONG TERM: NJJ MARINE JK/MJS AVIATION: NJJ HYDROLOGY: JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EDT FRI JUN 6 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST THUNDERSTORMS. AN ISOLATED TORNADO IS POSSIBLE. AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD FRONT. IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. LMZ844>849-071115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL HAVE A RIP CURRENT RISK. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND 30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. WDM MJS
In the hours before
Local storm report, Jun 6, 5:00 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL HICKORY CORNERS 42.44N 85.38W
06/06/2008 M0.25 INCH BARRY MI CO-OP OBSERVER
NEAR ONE HALF INCH OF RAIN IN 15 MINUTES.
&&
GWETZELLocal storm report, Jun 6, 5:13 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 S SUNFIELD 42.73N 84.99W
06/06/2008 EATON MI EMERGENCY MNGR
SILO TOPPLED.
&&
GWETZELLocal storm report, Jun 6, 5:15 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MULLIKEN 42.76N 84.90W
06/06/2008 EATON MI TRAINED SPOTTER
TREES AND WIRES DOWN.
0510 PM HAIL 1 N NASHVILLE 42.62N 85.09W
06/06/2008 E0.75 INCH BARRY MI TRAINED SPOTTER
&&
OSTUNOLocal storm report, Jun 6, 5:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 4 W PORTAGE 42.20N 85.67W
06/06/2008 E1.75 INCH KALAMAZOO MI COUNTY OFFICIAL
NEAR THE INTERSECTION OF US 131. ESTIMATED WINDS TO 55
MPH.
&&
GWETZELLocal storm report, Jun 6, 5:23 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL KALAMAZOO 42.27N 85.59W
06/06/2008 E1.00 INCH KALAMAZOO MI PUBLIC
NEAR DOWNTOWN.
&&
GWETZELLocal storm report, Jun 6, 5:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 N NASHVILLE 42.62N 85.09W
06/06/2008 BARRY MI TRAINED SPOTTER
DAMAGE TO HOUSE. SHUDDERS BLOWN OFF. SUPPORT BEAM BLOWN
OUT OF FRONT PORCH. SEVERAL LARGE TREES DOWN.
&&
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:57 PM EDT | Special Weather Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 78 min |
| Jun 6, 2:08 PM EDT | Special Marine Warning | GRR | 82 min | |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana | 47 min |
| Jun 6, 2:56 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Isabella, Kalamazoo, Kent and 4 more | 79 min |
| Jun 6, 3:24 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo | 51 min |
| Jun 6, 3:33 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Kent, Van Buren | 57 min |
| Jun 6, 3:38 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Clare, Ionia, Isabella, Kent, Mecosta and 4 more | 52 min |
| Jun 6, 3:50 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 55 min |
| Jun 6, 4:01 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 26 min |
| Jun 6, 4:05 PM EDT | Tornado Warning | GRR | Lake, Osceola | 40 min |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 36 min |
| Jun 6, 4:13 PM EDT | Tornado Warning | GRR | Barry, Kalamazoo, Van Buren | 41 min |
| Jun 6, 4:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 72 min |
| Jun 6, 4:23 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Gratiot, Ionia, Isabella, Montcalm | 61 min |
| Jun 6, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 65 min |
| Jun 6, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kalamazoo | 47 min |
| Jun 6, 5:17 PM EDT | Tornado Warning | GRR | Barry, Calhoun, Kalamazoo | 32 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Gratiot, Ingham, Jackson | 40 min |
| Jun 6, 5:22 PM EDT | Tornado Warning | GRR | Clinton | 25 min |
| Jun 6, 5:29 PM EDT | Special Marine Warning | GRR | 91 min | |
| Jun 6, 5:48 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 42 min |
| Jun 6, 5:51 PM EDT | Tornado Warning | GRR | Calhoun, Kalamazoo | 39 min |
| Jun 6, 6:39 PM EDT | Special Weather Statement | GRR | Lake, Osceola | 66 min |
| Jun 6, 6:44 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 32 min |
| Jun 6, 7:23 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Newaygo, Osceola | 67 min |
| Jun 6, 7:50 PM EDT | Special Weather Statement | GRR | Mason, Muskegon, Oceana | 55 min |
| Jun 6, 7:52 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Mecosta, Osceola | 53 min |
| Jun 6, 7:53 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson, Kalamazoo | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.